How Many Days Before a Light Chemical Peel (About 20-30% BHA) Should I Stop Using Retin-A?

Doctor Answers (4)

Light Chemical Peel and Retin-A Use

+1

Thank you for your question. The usual time is 3-4 days, but if you are very dry and red, then perhaps a week to 10 days is appropriate. You can seek the advice of your board certified dermatologist or plastic surgeon for safest and best results. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Retin-A before peels

+1

Our office protocol is ideally to use of Retin-A topically for 6 weeks or longer prior to a chemical peel. It is an independent anti-aging and preventative of spotty pigmentation afterwards. Your doctor/medical aesthetician will instruct you when to re-continue this product

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 38 reviews

RetinA and Light Chemical Peel

+1

I would actually recommend you continue use of your Retina-A right up until you do the light peel as it will prep your skin for the peel.  More importantly, you should avoid using Retin-A while your skin is healing after the peel. Retin-A is a great way to prep the skin for light chemical peels. 

Channing R. Barnett, MD
New York Dermatologist
4.5 out of 5 stars 4 reviews

You might also like...

Discontinuing Retin-A before a chemical peel

+1

You should stop Retin-A one week before having a chemical peel.  Retin-A makes your skin more sensitive to chemical peeling so you would have an unpredictable,stronger response to the peel.  You can restart Retin-A about one week after your peel, provided your skin has returned to its normal state.  Avoid sun exposure when using Retin-A and especially after a peel.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.